Hi,i think u should ask the question to ur doctor,he/she would be the best person to give you advice on this meds,regarding that u feel weird that ur heart dosent pound when running is because its like a beta blocker it makes your heart work less harder therefore lowering the heart rate and thats why you hardly feel it pounding like when you dont take any meds.
Hiya well i take 40mg x 2 daily and well 40mg a day isn't too low a dose actually, that is the standard dose for anxiety sufferers, a low dose would be 10mg/20mg. As for weight gain that is a side effect of propranalol cause it slows the metabolism but from what you have said you seem a very active person so as long as you continue to watch what your eating and exercise you should be ok. I have been on 80mg now for the last 6 months, i hardly do any exercise, only housework related, and eat a fair chunk of food per day and am agoraphobic so i don't go for long walks for anything and i have put on roughly 14lbs. Now, everyone reacts differently to the same drug but i guess you could take some comfort in the fact that i personally dont think your suddenly gona ballon into marshmellow pep.
As for the non-pounding heart, this is exactly what is supposed to happen, it stops your heart from pounding and causing the physcial symptoms of anxiety and because alot of the symptoms of vigerous exercise cause the same feelings you will experience with anxiety it is only natural while running you wont feel your heart pound in the same way.
Don't worry it's normal on this medication.
ive been taking propranolol for just under a year now 40mg x 3 daily
and at first i was also worried about gaining weight,because at the time i was obese to start with and felt i didnt want to pile more weight on,but to be honnest if anything this tablet in under a year as infact help me lose a few lbs
this medication along side with citalopram as calmed my panic/anxiety right down and has made me feel more possitive about things,when i felt run down my habbit was to over eat, and this made me feel better for abit but taking this medication i dont feel i need to over eat to make me feel better.
these two medication for me as had a possitive inpact on my life,im happy now and the weight seems to be slowly coming off without even trying
I gained 6 pounds in the first 6 weeks and a total of 10 in 2 months. I was on the Nutrisysem 1500 calories a day plan. I had been losing about 2 pounds a week for a month and suddenly started gaining. I couldn't figure out why and the only thing that changed in my lifestyle was that I began taking Propanolol for my migraines which caused me to look it up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.